Funnel Cloud, Palm Beach
- When
- August 3, 2:00 PM EST
- Where
- Palm Beach County, 6.34 mi WSW of Delray Beach
- Reported by
- Public
- Coordinates
- 26.450, -80.170
Photos of funnel cloud received via social media.
Moist and unstable southerly flow on the south side of a weak low moving across Northern Florida led to numerous afternoon showers and storms across South Florida, especially across Palm Beach County. Several funnel clouds and two tornadoes were reported along with straight line wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Moist and unstable southerly flow on the south side of a weak low moving across Northern Florida led to numerous afternoon showers and storms across South Florida, especially across Palm Beach County. Several funnel clouds and two tornadoes were reported along with straight line wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 3, 12:39 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 139 PM EDT MON AUG 3 2015 .AVIATION... AFTERNOON CONVECTION DEVELOPING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES ACROSS SOUTH FLORIDA AND THIS TREND WILL CONTINUE THROUGH 00Z THIS EVENING. AN OUTFLOW OBSERVABLE ON VISIBLE SATELLITE CURRENTLY MOVING SOUTH INTO THE AREA MAY TRIGGER NEW CONVECTION BUT TOO DIFFICULT TO DETERMINE WHERE AND HOW STRONG. SO FOR NOW LEFT VCTS IN FOR ALL EAST COAST TERMINALS BUT MAY HAVE TO AMEND IF DEVELOPMENT STRENGTHES OR BECOMES MORE WIDESPREAD. SURFACE FLOW IS NEARLY DUE SOUTH BUT SEA BREEZE CIRCULATIONS WILL POSSIBLY KEEP DIRECTION FROM THE SSE AT SOME OF THE TERMINALS. KOB && .PREV DISCUSSION... /ISSUED 733 AM EDT MON AUG 3 2015/ AVIATION... PERSISTENT TROUGH ACROSS NORTH FLORIDA WILL RESULT IN LIGHT SSE- SSW SURFACE WIND ACROSS SOUTH FLORIDA WITH CONVECTION DEVELOPING ALONG SEA BREEZE BOUNDARIES AROUND 15-17Z. THESE CELLS WILL THEN MOVE ONLY SLOWLY TO THE NORTH SO JUST INLAND OF THE EAST COAST TERMINALS. THUS, LEFT VCTS IN FOR ALL THOSE TAF SITES THROUGH THE AFTERNOON HOURS. KOB PREV DISCUSSION... /ISSUED 409 AM EDT MON AUG 3 2015/ SHORT TERM (MON-WED)... SOUTH FLORIDA SURFACE FLOW TODAY, WHICH WILL BE A RESULT OF LOW PRESSURE IN NORTHERN FLORIDA AND SURFACE RIDGE AXIS NEAR THE LAKE REGION, WILL PLACE SHOWERS AND THUNDERSTORMS THROUGH THE INTERIOR AND PARTS OF THE EAST COAST TODAY. SIMILAR TO YESTERDAY, CONVERGENCE WILL DEVELOP BETWEEN THE SOUTHWESTERLY MIDLEVEL FLOW AND THE EAST COAST SEA BREEZE BOUNDARY. H7-H5 LAPSE RATES ARE A LITTLE STEEPER, HOWEVER THE FREEZING LEVEL MAY CLIMB ABOVE 15KFT FOR THE FIRST TINE IN A FEW DAYS. ONCE AGAIN STORMS CAN PRODUCE SOME STRONGER WIND GUSTS. INTO TONIGHT AND TUESDAY, THE PANHANDLE LOW MOVES NORTHEAST TO THE GA/SC COAST AS THE RIDGE AXIS POKES DEEPER INTO CENTRAL FLORIDA. THE WIND PROFILE WILL THEN ONLY BE GOVERNED BY THE SURFACE RIDGE WITH DEEPER, ALTHOUGH STILL LIGHT TO MODERATE SOUTHEASTERLY FLOW. THIS SHOULD PUSH THE AREA OF MOST NUMEROUS THUNDERSTORMS/BEST SURFACE CONVERGENCE CLOSER TO THE INTERIOR ON TUESDAY INTO WEDNESDAY. HOWEVER, POPS WILL STILL REMAIN ALONG THE EAST COAST THROUGH THE SHORT TERM AS INCREASINGLY WEAKER SURFACE FLOW WILL ALLOW MORE OUTFLOW BOUNDARY INTERACTIONS WITH THE SEA BREEZE. LONG TERM (THU-MON)... SIMILAR PATTERN CONTINUES THROUGH THE WORK WEEK. GUIDANCE AND NAVY MODEL STILL INDICATING A SIGNIFICANT SLUG OF DRY AIR (SAHARAN AIR LAYER) APPROACHING NEAR THE END OF THE WEEK, LIMITING THE COVERAGE OF THUNDERSTORMS BUT PERHAPS ALLOWING THEM TO PACK A LITTLE MORE OF A PUNCH. INTO THE WEEKEND, THE SURFACE AND MIDLEVEL TROUGH OOZE BACK DOWN THE EASTERN SEABOARD, AS THE WESTERN ATLANTIC/GULF OF MEXICO RIDGE IS DIVIDED. STORMS MAY BECOME MORE NUMEROUS AGAIN NEAR THE END OF THE WEEKEND/FORECAST AS THE DRY LAYER DEPARTS. MARINE... SOUTHEASTERLY TO EASTERLY SURFACE WINDS AVERAGING AROUND 10 KNOTS SHOULD PREVAIL ACROSS THE ATLANTIC WATERS EARLY THIS WEEK WITH SEAS AROUND 2 FEET OR LESS. WINDS ARE EXPECTED TO DECREASE ACROSS THE GULF WATERS AND BECOME MOSTLY LIGHT AND VARIABLE. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY AND NIGHT ALONG THE ATLANTIC WATERS THROUGH MAINLY THE FIRST HALF OF THE UPCOMING WEEK. MUCH DRIER AIR MAY KEEP ACTIVITY ISOLATED OVER THE ATLANTIC WATERS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 92 78 91 / 40 40 20 40 FORT LAUDERDALE 77 90 80 90 / 30 30 20 40 MIAMI 78 91 79 90 / 20 30 20 40 NAPLES 76 91 76 92 / 10 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...10/CD LONG TERM....10/CD AVIATION...10/CD
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 418 AM EDT MON AUG 3 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 032030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 418 AM EDT MON AUG 3 2015 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND EAST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ACROSS THE INTERIOR. THE MAIN HAZARDS WILL BE CLOUD TO GROUND LIGHTNING, GUSTY WINDS, AND HEAVY DOWNPOURS. WIND: THE STRONGEST STORMS OVER THE ATLANTIC WILL PRODUCE WIND GUSTS OF 45 TO 55 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING, ESPECIALLY OVER THE INTERIOR. THE PRIMARY IMPACT FROM THESE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING, GUSTY WINDS AND LOCALIZED FLOODING. MAXIMUM HEAT INDEX VALUES EACH DAY WILL REACH THE 100 TO 105 RANGE DURING THE MIDDAY TO EARLY AFTERNOON TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The Miami radar (KAMX), 96 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
3 funnel cloud, 2 tornado, 1 heavy rain. Local standard time, as filed.
Photos of funnel cloud received via social media.
A gas station canopy collapsed at the intersection of US 1 and Juno Ocean Walk. The reported cause of the damage is from heavy rain.
Photos of funnel cloud received via social media.
EF-0 tornado touched down touched down along lake in Village Walk Subdivision then moved northeast, crossing Forest Hill Blvd and the Florida Turnpike before moving into Okeeheelee Park and dissipating. Video showed touchdown in Village Walk with no known damage and discontinuous damage path across roads into park. Most of damage from tornado occurred in park with downed trees and large branches down as well as damaged soccer goals, a judge's stand, and a blown power transformer. A roof was also blown off in the park. Reports and video received via broadcast media and public.
Video and eyewitness reports show brief tornado touchdown over landfill west of Florida Turnpike near Dyer Park. No reported damage. Duration and location estimated from video and reports.
Photos received via social media of small funnel clouds near Riviera Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyThe tornado archive for Florida, 2015Warnings in Florida, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594031, 598931, 594032, 594038, 594035, 594033.